MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT Ø2.5X230MM AO FITTING; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER GMBH DRILL BIT Ø2.5X230MM AO FITTING; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 700355
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not returned.If additional information becomes available, it will be provided in a supplemental report.Device evaluated by mfr: device disposition unknown.
 
Event or Problem Description
The following was reported from medwatch (mw5085498); "procedure(s): orif left both column acetabulum fracture, orif left communicated sacral fracture via open posterior approach, removal of distal femoral traction ph.Surgeons used stryker drill bit when it broke off in the pt's bone (ilium).It was estimated that approx.2 cm remain in the pt.Surgeons were unable to retrieve it." no adverse consequences to the patient were reported.

Brand Name
DRILL BIT Ø2.5X230MM AO FITTING
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8579694
Report Number0008031020-2019-00385
Device Sequence Number1587425
Product Code HWE
UDI-Device Identifier04546540413789
UDI-Public04546540413789
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number700355
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2019
Initial Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1